MAUDE Adverse Event Report: ETHICON INC. PROLENE HERNIA SYSTEM; MESH, SURGICAL, POLYMERIC

ETHICON INC. PROLENE HERNIA SYSTEM; MESH, SURGICAL, POLYMERIC
Catalog Number PHSM1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Diarrhea (1811); Memory Loss/Impairment (1958); Pain (1994); Discomfort (2330)
Date of Event 01/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot number, and no related non-conformances were identified.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported by the patient that they underwent an inguinal hernia repair procedure on (b)(6) 2024 and mesh was implanted.Since implantation, the patient has experienced a severe and disabling deterioration of overall health.These symptoms appeared gradually and intermittently after the operation, but they are now chronic.Their intensity varies from day to day and can reach extremely severe episodes that completely prevent me from leaving the house.The patient reports: local and mechanical symptoms: i feel a constant discomfort at the implantation site with a cardboard-like stiffness of the operated area.I have become unable to carry loads or exert any force.Any physical strain triggers shooting pains or a crawling/buzzing sensation that radiates into both of my legs.Neurological and motor symptoms: i suffer from diffuse neuropathic pain throughout my body.My motor abilities in the lower limbs are severely impaired.Cognitively, i experience persistent brain fog, memory losses, and significant concentration difficulties.Diffuse pain and systemic involvement: i have chronic bone pain localized in my legs, pelvis, and arms, as well as diffuse pain elsewhere in my body.My general condition is also marked by digestive disorders (chronic diarrhea) that have caused significant weight loss.All of these symptoms heavily impact my autonomy and daily quality of life, leaving me completely physically incapacitated during the most acute pain episodes.Clinical consequences and current condition: to date, my health is characterized by a chronic and progressive disability.The clinical consequences are: functional impairment: total inability to lift objects, engage in physical activity, or strain the abdominal area without triggering acute pain.Neurological and cognitive impact: persistent brain fog and diffuse neuropathic pain that impair my daily concentration and memory.Deterioration of general condition: physical exhaustion related to bone and systemic pain.Chronic joint and muscle pain make normal daily life impossible, accompanied by weight loss due to chronic digestive disorders.Impact on mobility: motor difficulties in the lower limbs.Current state: my condition is fluctuating but persistent.I experience extremely severe episodes that force me to remain confined at home and prevent any normal social or professional life.The impact on my quality of life is major, with a significant loss of autonomy during painful peaks.I am currently awaiting medical solutions to treat these complications, which i directly attribute to the placement of the mesh.

Brand Name
PROLENE HERNIA SYSTEM
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
J-PAC
25 centre rd
somersworth NH 03878
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24913251
Report Number2210968-2026-04147
Device Sequence Number13230095
Product Code FTL
UDI-Device Identifier10705031048997
UDI-Public(01)10705031048997(17)280831(10)41927J01
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K180829
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberPHSM1
Device Lot Number41927J01
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2026
Initial Report FDA Received Date04/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown